Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 2, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Mar 27, 2005, 6:20 PM EST for McCreary County, Wayne County, Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2005, 6:20 PM EST (23:20 UTC)
- Expired
- Mar 27, 2005, 6:46 PM EST
- In force
- 26 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
Counties McCreary County, KY, Wayne County, KY
The radar
The Knoxville radar (KMRX), 134 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 437 m²/s²
- 0-3 km storm-relative helicity
- 572 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 272321 SVRJKL KYC147-231-272345- /O.NEW.KJKL.SV.W.0002.050327T2320Z-050327T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 620 PM EST SUN MAR 27 2005 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY EASTERN WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 645 PM EST * AT 515 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN UP TO 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTH OF MOUNT PISGAH...OR ABOUT 19 MILES WEST OF ONEIDA... AND MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PARMLEYSVILLE...GREAT MEADOWS CAMPSITES AND MOUNT PISGAH BY 630 PM EST GRIFFIN...ROCKEYBRANCH AND BURFIELD BY 635 PM EST KIDDS CROSSING...SLAVANS...COOPERSVILLE AND BARRIER BY 640 PM EST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3650 8497 3642 8477 3690 8444 3700 8469 $$ GEOGERIAN
2 follow-up statements
000 WWUS53 KJKL 272332 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 630 PM EST SUN MAR 27 2005 KYC147-231-272345- /O.CON.KJKL.SV.W.0002.000000T0000Z-050327T2345Z/ WAYNE KY-MCCREARY KY- 630 PM EST SUN MAR 27 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM EST FOR WESTERN MCCREARY AND EASTERN WAYNE COUNTIES... AT 628 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR PARMLEYSVILLE...OR ABOUT 14 MILES SOUTHEAST OF MONTICELLO... MOVING NORTHEAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... KIDDS CROSSING...SLAVANS...ROCKEYBRANCH AND COOPERSVILLE BY 635 PM EST...AND RITNER BY 640 PM EST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3650 8497 3642 8477 3690 8444 3700 8469 $$ GEOGERIAN
000 WWUS53 KJKL 272346 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 646 PM EST SUN MAR 27 2005 KYC147-231-272356- /O.EXP.KJKL.SV.W.0002.000000T0000Z-050327T2345Z/ WAYNE KY-MCCREARY KY- 646 PM EST SUN MAR 27 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MCCREARY AND EASTERN WAYNE COUNTIES EXPIRES AT 645 PM EST... THE STORMS HAVE WEAKENED AND NO LONGER POSE A THREAT FOR SEVERE WEATHER. LAT...LON 3650 8497 3642 8477 3690 8444 3700 8469 $$ JACOBSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 5:40 PM EST, 40 minutes earlier.
Area forecast discussion, Mar 27, 5:40 PM EST, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 540 PM EST SUN MAR 27 2005 .DISCUSSION... FOR THE PERIOD TONIGHT THROUGH WEDNESDAY... STILL NOT GOOD AGREEMENT IN THE DETAILS OF THE MODELS FOR THE MOST IMPORTANT ELEMENTS OF OUR FORECAST...1ST AND 2ND PERIOD RAINFALL. ALTHOUGH...THEY ARE DOING BETTER OVERALL THAN IN RECENT DAYS. THE ETA HAS ITS AXIS OF HEAVIEST RAINFALL OVER THE NORTHERN AND WESTERN PORTIONS OF THE FORECAST AREA...WHILE THE GFS IS NORTH OF THE FORECAST AREA. THE 12Z RUN OF THE ETA SEEMS TO BE VERIFYING BETTER IN ITS FIRST 12 HOURS TODAY THAN THE 12Z GFS IS. THIS DESPITE THE FACT THE THE AVAILABLE RUNS OF THE ECMWF AND UKMET SUPPORTED THE GFS MORE THAN THE ETA. HOWEVER...IT SHOULD BE NOTED THAT THE OLD NGM DID RESEMBLE THE ETA. BECAUSE OF GROUND TRUTH TODAY...HAVE DECIDED TO GIVE THE ETA MUCH MORE CREDENCE FOR THE PRECIP AMOUNTS TONIGHT AND MONDAY MORNING. HAVE EXPANDED THE FLASH FLOOD WATCH TO INCLUDE A LITTLE BETTER THAN THE NORTHWESTERN HALF OF THE FORECAST AREA. WOULD NOT RULE OUT SOME MARGINALLY SEVERE STORMS THIS EVENING DUE TO LARGELY ELEVATED CONVECTION AS STORMS IN TN DEVELOP NORTHWARD. THREAT WOULD BE PRIMARILY HAIL. SHOWERS/RAIN IN WRAP-AROUND AREA OF STORM SYSTEM WILL WIND DOWN ON MONDAY...AND CLOUDS DECREASE LATE MONDAY AND MONDAY NIGHT. FAIR WEATHER THEN LAST THROUGH TUESDAY NIGHT. ON WEDNESDAY THE NEXT COLD FRONT APPROACHES AND WOULD NOT RULE OUT A SHOWER OR STORM IN OUR N AND W COUNTIES IN THE WARM AIR ADVECTION. FOR TEMPS...THE MOST SIGNIFICANT ITEM IS A RIDGE/VALLEY TEMP SPLIT PUT IN ON TUESDAY NIGHT...WITH THE WARM AIR ADVECTION PATTERN AND LACK OF THICK OVERCAST BEING FAVORABLE FOR IT. FOR THE PERIOD WEDNESDAY NIGHT THROUGH SUNDAY... GENERALLY FOLLOWED A BLEND OF THE ECMWF AND CANADIAN EARLY IN THE EXTENDED PERIOD. ON THURSDAY...ECMWF AND CANADIAN LIFT INITIAL SHORTWAVE AROUND CANADIAN UPPER LOW INTO THE GREAT LAKES WHILE THE GFS KEEPS ONE DEEPER TROF ACROSS THE MISSISSIPPI VALLEY. WITH SFC FRONT SOMEWHERE IN THE VICINITY OF THE AREA...WILL INCREASE PRECIP CHANCES THUR. THERE IS QUITE A BIT OF UNCERTAINTY WHEN UPPER TROF PASSES THROUGH EASTERN KENTUCKY...WITH ECMWF MUCH SLOWER THAN CANADIAN/GFS. WITH THE TREND OF THE ECMWF BEING FASTER WILL LEAN TOWARD CANADIAN/GFS SOLUTION OF ENDING PRECIP SATURDAY. ALSO WITH THIS FASTER TREND...WILL LOWER HIGHS A FEW DEGREES FRIDAY AND SATURDAY BEHIND SFC FRONT. && .PREV DISCUSSION... 1140 AM EST SUN MAR 27 2005 UPDATED THE FORECAST FOR A NUMBER OF SMALL CHANGES. LOOKS LIKE WE WILL HAVE A LARGE TEMP CONTRAST THIS AFTERNOON. THINK THAT OUR NORTHWEST COUNTIES WILL STRUGGLE TO WARM UP UNDER CLOUDS AND WHAT MAY BE PERSISTENT PRECIP. HAVE ALLOWED FOR READINGS ONLY IN THE MID 50S...AND HOPE THAT THIS IS STILL NOT TOO GENEROUS. NOT REAL KEEN ON THE POTENTIAL FOR SEVERE STORMS THIS AFTERNOON/EVENING WITH THE POSSIBLE EXCEPTION OF OUR SOUTHERN COUNTIES. LOOKS LIKE INSTABILITY OVER MUCH OF THE AREA COULD HAVE A TENDENCY TO BE ELEVATED. HAVE CUT BACK ON THE THUNDERSTORM WORDING NORTH OF JKL. HAVE ALSO TRIMMED WINDS A BIT FOR THIS AFTERNOON...WITH SPEEDS OF 5 TO 10 MPH OR AROUND 10 MPH. 500 AM EST SUN MAR 27 2005 09Z SFC ANALYSIS SHOWS STRONG LOW PRESSURE CONSOLIDATING OVER THE DEEP SOUTH WITH A WARM FRONT SWOOPING NORTH INTO SOUTHERN KENTUCKY. THE BULK OF THE RAIN ASSOCIATED WITH THIS LOW IS FOUND WELL TO THE SOUTH ACROSS ALABAMA AND GEORGIA IN THE FORM OF ORGANIZED THUNDERSTORMS. SOME LIGHT SHOWERS ARE BRUSHING OUR WESTERN COUNTIES AS THE WARM FRONT LIFTS NORTH BUT THE CONVECTION TO THE SOUTH APPEARS TO BE SHIELDING US FROM MORE SIGNIFICANT RAIN ATTM. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE FOUND OVER WESTERN KENTUCKY AHEAD. THESE ARE MOVING EAST AS THEY RUN OUT AHEAD OF A LEAD SHORTWAVE THAT WILL SPREAD THEM INTO EAST KENTUCKY ALONG THE WARM FRONT LATER THIS MORNING. THE MODELS HAVE COME INTO BETTER AGREEMENT WITH THEIR HANDLING OF THE UNSEASONABLY DEEP AND FAR SOUTH CLOSED LOW THAT WILL ROLL EAST NORTHEAST THROUGH THE TENNESSEE VALLEY. THE GFS HAS BOUNCED BACK TO AN EARLIER SOLUTION AND NOW MATCHES UP WELL WITH THE NAM THROUGH 36 HOURS. THERE ARE MORE SIGNIFICANT DIFFERENCES WITH THIS KEY FEATURE LATER IN THE PERIOD WHERE THE STRONGER AND MORE SOUTHERN TRACK OF THE LOW IS PREFERRED...BUT THE NET RESULT FOR KENTUCKY WILL BE NEGLIGIBLE AS THE LOW WILL BE TO THE EAST OF US BY MIDDAY MONDAY. FOR FORECAST AND QPF SPECIFICS HAVE FAVORED THE HIGHER RESOLUTION AND MORE FREQUENT TIME STEPS OF THE NAM...SPECIFICALLY THE ETA12. RIDGING IN THE WAKE OF THIS TROUGH THEN TAKES HOLD AND BRINGS THE WARMEST WEATHER YET...OF THIS YOUNG SEASON. TOWARD THE END OF THE WORK WEEK ANOTHER DEEP TROUGH WILL PUNCH THROUGH THE MIDWEST AND ACROSS THE OHIO VALLEY...BRINGING WITH IT MORE ACTIVE WEATHER. SENSIBLE WEATHER WILL FEATURE A VERY ACTIVE 24 TO 36 HOUR PERIOD AS THIS POTENT SPRING STORM SYSTEM WASHES OVER EAST KENTUCKY. THE INITIAL BAND OF WAA AND OVERRUNNING PRECIPITATION WILL LIFT NORTH THROUGH MOST OF EAST KENTUCKY THIS MORNING WITH A SIGNIFICANT DRY SLOT DEVELOPING IN THE AFTERNOON. STRONG SFC HEATING WILL CAPITALIZE ON STRONG DYNAMICS...PROVIDED BY A STRONG JET STREAK COMING AROUND THE BASE OF THE TROUGH AND DIFFLUENCE ALOFT...AND HIGH PWS TO REDEVELOP THUNDERSTORMS. THESE WILL HAVE A GOOD CHANCE OF BECOMING ORGANIZED AND/OR SEVERE DUE TO FAVORABLE VENTING ALOFT...SOME CAPE...WINDS VEERING WITH HEIGHT...LOW WET BULB ZERO VALUES...AND MODERATE HELICITY. IN FACT...WITH THE WIND PROFILE AND DYNAMICS AN ISOLATED SPIN UP OF A TORNADO CAN NOT BE RULED OUT. THE BEST CHANCES FOR ANY SEVERE ACTIVITY WILL BE ACROSS FAR SOUTHEAST KENTUCKY AND DEPEND ON THE EXACT TRACK OF THE SFC LOW. HAVE HIGHLIGHTED THE POSSIBILITY SMALL HAIL AND GUSTY WINDS IN THE ZONES AND GRIDS FOR THIS. WILL ALSO ADDRESS THIS IN THE PRODUCT SDFHWOJKL TO BE ISSUED LATER THIS MORNING. THE THREAT OF SEVERE WEATHER WILL CONTINUE INTO THE EVENING BEFORE SETTLING DOWN SOMEWHAT TOWARD MIDNIGHT. THE OTHER THREAT FROM THIS SYSTEM WILL BE THE POTENTIAL FOR HEAVY AND EXCESSIVE RAINFALL. WHILE THE STRONG THUNDERSTORMS WILL CERTAINLY CONTAIN BRIEF HEAVY RAIN...THE MAIN THREAT WILL BE JUST NORTH OF THE LOW TRACK IN THE DEFORMATION ZONE. THIS WILL BE WHERE MODERATE TO OCCASIONALLY HEAVY RAIN WILL CONTINUE FOR A PROLONGED PERIOD TONIGHT AND INTO MONDAY MORNING AS THE SFC LOW SLOWLY PASSES. HAVE ISSUED A FLASH FLOOD WATCH FOR THIS AREA WITH AN ANTICIPATED WIDESPREAD AREA OF 1 TO 2 INCH RAINS WITH SOME LOCALLY HIGHER AMOUNTS...ESPECIALLY WHERE ANY THUNDERSTORM TRACKS WOULD HAPPEN TO INTERSECT WITH THE DEFORMATION ZONE AS IT SLOWLY EXITS KENTUCKY. THE AREA THAT SHOULD SEE THE HEAVIEST RAINS WILL BE LOCATED ALONG AND NORTH OF THE MOUNTAIN PARKWAY WITH THE HEAVIEST RAIN FALLING FROM MIDNIGHT UNTIL 8 AM EST. THE RAIN WILL SLOWLY COME TO AN END FROM WEST TO EAST DURING THE DAY MONDAY...WITH JUST A FEW SHOWERS LINGERING IN THE FAR EAST BY MONDAY EVENING. THE REST OF THE FORECAST PERIOD WILL FEATURE WARM AND DRY WEATHER UNDER A BROAD RIDGE THAT FOLLOWS IN THE WAKE OF THE UPPER LOW. TOWARD THE END OF THE WORK WEEK ANOTHER DEVELOPING SFC LOW WILL THREATEN TO RETURN ACTIVE WEATHER BACK TO KENTUCKY...POSSIBLY LASTING INTO THE WEEKEND...BUT LIKELY NOT AS STRONG AS WHAT WE ARE FACING FOR TODAY AND TONIGHT. MOS GUIDANCE FOR TEMPERATURES SHOW JUST A MINOR DIFFERENCE BETWEEN THE MET AND MAV TODAY. THE MET CERTAINLY HAS BEEN DOING BETTER THE PAST COUPLE OF DAYS. TODAY WILL BE MORE COMPLICATED WITH THE WARMER MET PREFERRED IN THE SOUTH AND A COOL BLEND FAVORED TO THE NORTH WITH THE DEVELOPING DEFORMATION ZONE. DID NOT STRAY FAR FROM SIMILAR VALUES TONIGHT. FOR MONDAY WARMED UP THE WEST QUICKEST AS THE LOW CLOUDS AND RAIN DEPART THERE EARLIEST...AGAIN A MOS BLEND LOOKED FINE. MONDAY NIGHT WENT A TAD COOLER THAN THE GUIDANCE AND OPENED UP A LARGER SPLIT FOR THE SHELTERED VALLEYS IN THE GRIDS. PREFERRED THE WARMEST MET NUMBERS ON TUESDAY. POPS ARE SIMILAR THROUGH THE NEXT 36 HOURS AND THESE GENERALLY LINED UP WITH MY GRIDS. FOR MONDAY NIGHT BROUGHT THEM DOWN QUICKER THAN THE MAV...SIMILAR TO THE MET. WITH THE GRIDS...USED MY USUAL POPULATION PROCEDURE FROM THE ETA12 FOR TEMPS...DEWPOINTS AND WINDS THROUGH 84 HOURS. AGAIN ENDED UP PREFERRING TO NUDGE THE OFFICIAL GRIDS TOWARD THE LATEST ETA12 SFC TEMPS AND ADJUST FOR CCF AND VALLEY...MONDAY NIGHT...SPECIFICS. ONLY HAD TO MAKE SOME MINOR DIURNAL ADJUSTMENTS TO THE WIND SPEEDS FROM THE ETA12. THE REST OF THE GRIDS WERE IN PRETTY GOOD SHAPE AND JUST SHIFTED THEM SLIGHTLY IN LINE WITH THE LATEST NAM GUIDANCE. FOLLOWED QPF FROM HPC PRETTY CLOSE TONIGHT AND MONDAY. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR KY ZONES... 044-050>052-059-060-104-106>108-119 FROM 7 PM EST UNTIL NOON MONDAY. && HAL/HYSELL
Hazardous weather outlook, Mar 27, 5:08 AM EST, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 508 AM EST SUN MAR 27 2005 KYZ044-050>052-059-060-104-106>108-119-281200- BATH-ELLIOTT-FLEMING-JOHNSON-MARTIN-MENIFEE-MONTGOMERY-MORGAN-POWELL- ROWAN-WOLFE- INCLUDING THE CITIES OF...CAMPTON...FLEMINGSBURG...FRENCHBURG... INEZ...MOREHEAD...MOUNT STERLING...OWINGSVILLE...PAINTSVILLE... SANDY HOOK...STANTON AND WEST LIBERTY 508 AM EST SUN MAR 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE LIKELY TODAY WITH SMALL HAIL AND GUSTY WINDS POSSIBLE FROM THE STRONGEST ONES. PROLONGED MODERATE RAIN WITH OCCASIONAL HEAVIER BURSTS WILL LEAD TO THE POTENTIAL FOR FLASH FLOODING TONIGHT. SEE THE PRODUCT SDFFFAJKL FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MODERATE RAINS WILL LEAD TO POSSIBLY EXCESSIVE RAIN DURING THE MORNING...MONDAY...WITH THE POTENTIAL FOR FLASH FLOODING. A FEW THUNDERSTORMS ARE POSSIBLE EARLY MONDAY AS WELL. LATER IN THE WEEK THUNDERSTORMS WILL BE POSSIBLE THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF HEAVY RAINFALL OR FLOODING TO THE NATIONAL WEATHER SERVICE. KYZ058-069-109>115-118-120-281200- BREATHITT-ESTILL-FLOYD-JACKSON-KNOTT-LEE-LETCHER-MAGOFFIN-OWSLEY- PERRY-PIKE- INCLUDING THE CITIES OF...BEATTYVILLE...BOONEVILLE...HAZARD... HINDMAN...IRVINE...JACKSON...MCKEE...PIKEVILLE...PRESTONSBURG... SALYERSVILLE AND WHITESBURG 508 AM EST SUN MAR 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND INTO THE EVENING WITH LARGE HAIL AND DAMAGING WINDS A DISTINCT POSSIBILITY FROM THE STRONGEST ONES. IN ADDITION...HEAVY RAINS FROM ANY THUNDERSTORMS COULD CAUSE HIGH WATER PROBLEMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MODERATE RAINS WILL LEAD TO POSSIBLY EXCESSIVE RAIN DURING THE MORNING...MONDAY...WITH THE POTENTIAL FOR SMALL STREAM FLOODING. A FEW THUNDERSTORMS ARE POSSIBLE EARLY MONDAY AS WELL. LATER IN THE WEEK THUNDERSTORMS WILL BE POSSIBLE THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY STORM REPORTS TO THE NATIONAL WEATHER SERVICE. KYZ068-079-080-083>088-116-117-281200- BELL-CLAY-HARLAN-KNOX-LAUREL-LESLIE-MCCREARY-PULASKI-ROCKCASTLE- WAYNE-WHITLEY- INCLUDING THE CITIES OF...BARBOURVILLE...HARLAN...HYDEN...LONDON... MANCHESTER...MIDDLESBORO...MONTICELLO...MOUNT VERNON...PINEVILLE... SOMERSET...WHITLEY CITY AND WILLIAMSBURG 508 AM EST SUN MAR 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND INTO THE EVENING WITH LARGE HAIL AND DAMAGING WINDS A DISTINCT POSSIBILITY FROM THE STRONGEST ONES. DUE TO FAVORABLE WINDS JUST OFF THE SURFACE...THE RISK OF A SPIN UP TORNADO FROM ONE OF THE STRONGER THUNDERSTORMS ...THOUGH SMALL...DOES EXIST. IN ADDITION...HEAVY RAINS FROM ANY THUNDERSTORM COULD CAUSE HIGH WATER PROBLEMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MODERATE RAINS WILL LEAD TO POSSIBLY EXCESSIVE RAIN DURING THE MORNING...MONDAY...WITH THE POTENTIAL FOR SMALL STREAM FLOODING. A FEW THUNDERSTORMS ARE POSSIBLE EARLY MONDAY AS WELL. LATER IN THE WEEK THUNDERSTORMS WILL BE POSSIBLE THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY STORM REPORTS TO THE NATIONAL WEATHER SERVICE. GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 6:26 PM EST | Severe Thunderstorm Warning | JKL | Bell | 34 min |
| Mar 27, 6:38 PM EST | Severe Thunderstorm Warning | JKL | Wayne | 41 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.